MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261418
Medical Device Problem Codes Partial Blockage (1065); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aneurysm (1708); Occlusion (1984); Thrombus (2101)
Date of Event 02/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: item #: plc201400/ lot #: 17369630/ udi #: (b)(4) which is captured in manufacturer report #: 3013164176-2020-00047.(b)(4).
 
Event or Problem Description
On (b)(6) 2018 the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.On (b)(6) 2020 images were provided to gore.The ct imaging date was (b)(6) 2020.It was reported that there appeared to be either a type iii endoleak at the aortic junction, or a type ii endoleak from the lumbar arteries.Thrombus layers across both the ipsilateral leg and contralateral leg components was also reported, with possible occlusion through both limbs at the level of device overlap/limb crossing.Evaluation of the images later revealed that there was no evidence of thrombus within the limbs at the level of the contralateral gate.The suspected cause of the possible type iii endoleak and thrombus was reportedly unknown.Reportedly imaging demonstrated sufficient (27mm) overlap of the trunk-ipsilateral leg component and the contralateral leg component, but contrast was noted in the area of the device overlap.Aneurysm enlargement was suspected (amount unknown).It was reported that no patient tortuosity was noted that could have contributed to the event.A reintervention was performed on (b)(6) 2020.The amount of aneurysm enlargement was reportedly unknown.The type of endoleak was unable to be determined.Two contralateral leg components were used to reline the ipsilateral and contralateral limbs of the previously implanted gore® excluder® aaa system.It was noted that the relining did not extend past the previously implanted devices distally.The relining was performed to treat the suspected type iii endoleak.It was reported that, on final angiography, no endoleak was noted on the devices, but contrast was noted in the lumbar arteries.The suspected type ii endoleak will continue to be monitored.No occlusion was noted on either distal limb during final angiography, and the physician reportedly had no issues advancing, deploying, or removing the delivery system.It was reported that the cause of the initial reported thrombus noted through the devices located in the patient's iliac arteries is unknown, and is suspected to have been resolved with the reintervention.The patient tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9911392
Report Number3007284313-2020-00084
Device Sequence Number19671908
Product Code MIH
UDI-Device Identifier00733132622474
UDI-Public00733132622474
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model NumberRLT261418
Device Catalogue NumberRLT261418
Device Lot Number17447380
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR